MAUDE Adverse Event Report: Ethicon Inc. PDS Plus; Suture, Surgical, Absorbable

Ethicon Inc. PDS Plus; Suture, Surgical, Absorbable
Catalog Number PDP771D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2026 and suture was used.It was found that the needle had been protruded from the package before opening the package.Another product was used to complete the case.There were no adverse consequences to the patient or user.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.-the needle was protruding as if it had pierced the packaging.-there was one needle protruding out of the package.-it was informed that no medical personnel were injured as a result of this incident.Was the sterility of the device compromised?=>the sales rep reported that the needle panctured the package.? are there any photos available?=>no.? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) => (b)(6).? please perform and document the follow up attempt for product return.=>we regularly contact with sale rep about the device returning.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS Plus
Common Device Name
Suture, Surgical, Absorbable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50887854
Report Number2210968-2026-09615
Device Sequence Number9762571
Product Code NEW
UDI-Device Identifier10705031218772
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K212380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP771D
Device Lot Number10G6SH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown